MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number ULTRA12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user states "she had burning and a uti after use of the ultra12 catheter, used a couple "about a weeks worth" from 1 mu of lot 22b20803.She has been cathing for 2 yrs now 2 x a day as well as voids on own throughout the day.She said it is due to her bladder not emptying." she said "she only used "about a weeks worth" of these cathing and she felt like they were too short for her anatomy to fully drain her.She said she put them "as far as they would go" funnel up to urethra and after she drained, oftentimes 20 min later she felt like she had to void again and then she would void on her own more urine out.She also said it also burned "for just a little while" after she used the catheter and then she would wash herself with soap an water in peri/ urethral area and the burning would go away after cathing.She has no allergies to anything she is aware of to lubricant she just said she had some "allergies to drugs taken by mouth." she mentioned 2-3 days after using these she was diagnosed with a uti.She said she is not sure if it was due to this catheter or not."i don't know if this was just a coincidence" she had urgency, did not feel herself.She did do urine testing and said she was given one antibiotic then it was switched to another antibiotic.She said prior to starting to cath 2 yrs ago she was prone to utis starting in her 30s.This was her first uti while cathing.She is mindful to wash her hands prior to cathing, cleanses her urethral area with soap and water and then is mindful to keep catheter sterile prior to insertion.".
 
Additional Manufacturer Narrative
A2: sex: female, age: 88.D2a: common device name: catheter, urological.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number, reporting site: 1049092 , manufacturing site: 3005471919.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16867337
Report Number1049092-2023-00061
Device Sequence Number14822253
Product Code KOD
UDI-Device Identifier00815947020437
UDI-Public00815947020437
Combination Product (Y/N)N
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/28/2025
Device Model NumberULTRA12
Device Lot Number22B20803
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2023
Initial Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown